Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 139, NWS Shreveport, LA

May 7, 2012Gregg County, Harrison County, Upshur County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 7, 2012, 9:27 PM CDT for Gregg County, Harrison County, Upshur County, Texas. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2012, 9:27 PM CDT (02:27 UTC)
Expired
May 7, 2012, 10:15 PM CDT
In force
48 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Gregg County, TX, Harrison County, TX, Upshur County, TX

The radar

The Shreveport radar (KSHV), 95 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 9:50 PM CDTTSTM WND DMGHallsville, TXTREE REPORTED DOWN ON HOUSE ALONG FM 450 NEAR HALLSVILLE.
May 7, 10:00 PM CDTTSTM WND DMGLongview, TXA LARGE PINE TREE FELL ON A HOUSE ON LINCOLN DRIVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 7:39 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2012-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 891 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2012-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
891 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1717 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

911 
WUUS54 KSHV 080227
SVRSHV
TXC183-203-459-080315-
/O.NEW.KSHV.SV.W.0139.120508T0227Z-120508T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
927 PM CDT MON MAY 7 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREGG COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...WHITE OAK...LONGVIEW...KILGORE...
  GLADEWATER...
  WESTERN HARRISON COUNTY IN NORTHEAST TEXAS...
  SOUTHEASTERN UPSHUR COUNTY IN NORTHEAST TEXAS...

* UNTIL 1015 PM CDT

* AT 922 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WEST MOUNTAIN...OR NEAR GLADEWATER...AND MOVING SOUTHEAST AT 15
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST
  MOUNTAIN...DIANA...CLARKSVILLE CITY...LIBERTY CITY AND
  HALLSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3279 9479 3254 9438 3236 9461 3237 9463
      3237 9491 3241 9499 3253 9499 3252 9501
      3255 9502 3254 9503 3254 9505
TIME...MOT...LOC 0227Z 308DEG 11KT 3258 9491

$$

14

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 8:03 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, May 7, 8:03 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
803 PM CDT MON MAY 7 2012

.DISCUSSION...
LINE OF STG TO SVR TSTMS FILLING IN ALONG PREFRONTAL TROF...MOVG
INTO NE TX...PROMPTED ISSUANCE OF ANOTHER SVR TSTM WATCH IN EFFECT
UNTIL MIDNIGHT. STORMS OVER SW AR...ACCELERATED SOUTHWARD INTO
EXTREME NW LA AS WELL. BOTH AREAS HAVE BEEN MERGED TOGETHER IN NEW
WATCH./VII/.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  81  63  79  56 /  50  50  40  20  10
MLU  68  84  63  80  54 /  40  50  50  30  10
DEQ  64  77  55  79  49 /  50  30  20  10  10
TXK  66  78  59  79  53 /  40  50  30  20  10
ELD  65  78  59  79  50 /  40  50  30  20  10
TYR  67  77  60  78  55 /  70  50  40  20  10
GGG  68  79  61  78  53 /  70  50  40  20  10
LFK  70  83  64  80  57 /  40  50  40  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, May 7, 11:36 AM CDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1136 AM CDT MON MAY 7 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-081200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1136 AM CDT MON MAY 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING AS A COLD FRONT MOVES INTO THE AREA FROM THE NORTHWEST.
ALSO...SHOWERS AND THUNDERSTORMS MAY DEVELOP ALONG AN OUTFLOW
BOUNDARY MOVING INTO THE AREA FROM THE NORTH. SOME THUNDERSTORMS
THAT DEVELOP MAY BECOME SEVERE...WITH THE MAIN THREATS BEING LARGE
HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ACROSS THE
AREA ON TUESDAY AND WEDNESDAY...AS THE SLOW TO MOVE COLD FRONT REMAINS
NEAR THE AREA. ALSO...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
AGAIN THIS WEEKEND AS AN UPPER LEVEL LOW AND SURFACE COLD FRONT
APPROACH THE AREA FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON THROUGH
TONIGHT.

20

In the hours before

Local storm report, May 7, 8:28 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
828 PM CDT MON MAY 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     MOUNT PLEASANT          33.17N 94.98W
05/07/2012                   TITUS              TX   911 CALL CENTER

            ALOT OF TREES REPORTED DOWN FROM MOUNT PLEASANT TO
            WINFIELD.

&&

20
Local storm report, May 7, 8:38 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
838 PM CDT MON MAY 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             5 SE MOUNT PLEASANT     33.11N 94.91W
05/07/2012  E1.50 INCH       TITUS              TX   EMERGENCY MNGR

&&

20
Local storm report, May 7, 8:39 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
839 PM CDT MON MAY 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     MOUNT PLEASANT          33.17N 94.98W
05/07/2012                   TITUS              TX   EMERGENCY MNGR

            POWERLINES REPORTED DOWN IN THE TOWN OF MOUNT PLEASANT.

&&

20
Local storm report, May 7, 8:55 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
855 PM CDT MON MAY 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             IDABEL                  33.90N 94.82W
05/07/2012  E0.88 INCH       MCCURTAIN          OK   TRAINED SPOTTER

&&

20
Local storm report, May 7, 8:57 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
857 PM CDT MON MAY 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     DAINGERFIELD            33.03N 94.72W
05/07/2012                   MORRIS             TX   NEWSPAPER

            LARGE TREE FELL ON A HOUSE IN DAINGERFIELD AND NUMEROUS
            TREES DOWN ALONG HWY 259

&&

19
Local storm report, May 7, 9:21 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
921 PM CDT MON MAY 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     MINDEN                  32.62N 93.28W
05/07/2012                   WEBSTER            LA   PUBLIC

            TREES REPORTED DOWN IN MINDEN.

&&

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:29 PM CDTSevere Thunderstorm WarningSHVCamp, Franklin, Upshur, Wood46 min
May 7, 7:42 PM CDTSevere Thunderstorm WarningSHVBowie, Camp, Morris, Red River, Titus33 min
May 7, 8:17 PM CDTSevere Thunderstorm WarningSHVCamp, Cass, Morris, Titus, Upshur43 min
May 7, 8:29 PM CDTSevere Thunderstorm WarningSHVSmith, Wood46 min
May 7, 8:50 PM CDTSevere Thunderstorm WarningSHVCass, Harrison, Marion, Morris, Upshur55 min
May 7, 10:29 PM CDTSevere Thunderstorm WarningSHVRed River61 min
May 7, 10:37 PM CDTAreal Flood AdvisorySHVCamp, Franklin, Morris, Titus, Upshur, Wood3 hr
May 8, 5:32 PM CDTSevere Thunderstorm WarningSHVMorris, Red River, Titus58 min
May 8, 5:56 PM CDTAreal Flood AdvisorySHVMorris, Red River, Titus64 min
May 8, 6:17 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Marion, Upshur43 min
May 8, 6:57 PM CDTAreal Flood AdvisorySHVMorris, Red River, Titus2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.